Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 189, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 24, 2001, 12:39 PM CST for Perry County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 24, 2001, 12:39 PM CST (18:39 UTC)
- Expired
- Nov 24, 2001, 1:00 PM CST
- In force
- 21 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Perry County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1625 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
367
WUUS54 KMOB 241839
SVRMOB
MSC111-241900-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1239 PM CST SAT NOV 24 2001
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 100 PM CST
* AT 1239 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 2 MILES SOUTHEAST OF MAHNED...MOVING NORTHEAST
AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FERGUSON...BEAUMONT BY 1240 PM CST
HINTONVILLE...KITTRELL BY 1245 PM CST
RICHTON BY 1250 PM CST
RHODES BY 1255 PM CST
STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH
THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY
SHELTER UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS.
LAT...LON 3122 8919 3108 8908 3108 8891 3118 8884
3145 8884 3143 8909What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 3:35 AM CST, 9 hours 4 minutes earlier.
Area forecast discussion, Nov 24, 3:35 AM CST, 9 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 335 AM CST SAT NOV 24 2001 ADDED MOBILE BAY TO SCA. DEEP SURFACE LOW OVER KS STILL PROGD TO MOVE QUICKLY INTO THE GREAT LAKES REGION LATER TONIGHT. ASSOCIATED FRONTAL BOUNDARY WILL PUSH INTO THE AREA THIS EVENING AND STALL ALONG THE NW FL COAST SUNDAY MORNING. NO QUESTION ABOUT RAIN...BUT SEVERE POTENTIAL REMAINS SOMEWHAT UNCERTAIN AS GREATEST UPPER SUPPORT AND FORCING RIDES WELL NORTH. AT THIS TIME...EXPECT WIDESPREAD SHOWERS AND TSTMS TO DEVELOP ACROSS THE AREA BY EARLY AFTERNOON WITH AN ISOLATED SEVERE THREAT BETWEEN 18Z AND 00Z TODAY AS CAPES CLIMB INTO THE 2000-2500 J/KG RANGE AND VEERING LOW LEVEL WINDS (SFC SSE 15KTS TO 850MB SW 45KTS) RESULTS IN 200+ HELICITIES. MAIN SEVERE THREAT WILL LIKELY BE SEVERAL ROTATING CELLS...MAINLY MOVING IN OFF THE WARM GULF WATERS DURING THE AFTERNOON...WITH SOME DOWNBURST POTENTIAL LIKELY OVER THE NW-NRN ZONES BY LATE AFTERNOON-EARLY EVENING...LARGELY ASSOCIATED WITH EXPECTED SQUALL LINE. INSTABILITIES AND DYNAMICS REALLY FALL OFF BETWEEN 00Z-06Z TNGT...SUGGESTING WEAKENING TREND IN SQUALL LINE AS IT PUSHES EASTWARD ACROSS THE FA THRU THE LATE EVNG AND EARLY SUNDAY MORNING HOURS. SINCE FA IS IN A SLIGHT RISK AREA WITH THREAT OF ROTATORS OFF THE GULF...WILL GO AHEAD AND EXTEND SEVERE WORDING IN ZONES ALL THE WAY DOWN TO THE COAST. RAIN CHANCES WILL QUICKLY DIMINISH FROM WEST TO EAST BY EARLY SUNDAY MORNING...BUT WITH FRONT STALLING ALONG THE NW FL COAST...WILL HAVE TO HOLD ONTO SOME CLOUDS AND SLGT CHC POPS THRU SUNDAY NIGHT. CHANCE RAIN CONTINUES MON-MID WEEK AS FRONT BACKS UP ON MON AHEAD OF NEXT FRONT TUES-WED. THE AVN CONTIUES TO STALL THIS NEXT FRONT NEAR THE COAST AGAIN UNTIL A SECOND SURGE CAN CLEAN THE AREA OUT LIKELY LATER IN THE WEEK THU-FRI. FCSTID = 39/26 MOB 77 63 74 59 / 60 80 20 10 PNS 76 64 73 62 / 50 80 30 20 DTS 74 65 73 63 / 50 80 30 20 GZH 76 59 72 56 / 50 80 20 10 2R0 75 55 71 51 / 70 60 20 10 61A 75 56 71 53 / 70 70 20 10 .MOB... AL...SMALL CRAFT ADVISORY TODAY GMZ630-650-670. FL...SMALL CRAFT ADVISORY TODAY GMZ655-675. MS...NONE.
In the hours before
Special weather statement, Nov 24, 9:31 AM CST, 3 hours 8 minutes before
ALZ051>054-MSZ067-075-076-242100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 931 AM CST SAT NOV 24 2001 ...A TORNADO WATCH IS IN EFFECT UNTIL 300 PM CST THIS AFTERNOON... THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN SOUTHWEST ALABAMA...WASHINGTON...CLARKE...WILCOX AND CHOCTAW. IN SOUTHEAST MISSISSIPPI...PERRY...GREENE AND WAYNE. AT 930 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS OVER CENTRAL MISSISSIPPI WITH SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTHEAST MISSISSIPPI. THESE STORMS WILL ADVANCE EASTWARD AT 20 MPH AND MOVE ACROSS THE WATCH AREA THROUGH THIS AFTERNOON. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 10:49 AM CST | Severe Thunderstorm Warning | MOB | Perry, Wayne | 26 min |
| Nov 24, 11:54 AM CST | Tornado Warning | MOB | Wayne | 36 min |
| Nov 24, 12:52 PM CST | Tornado Warning | MOB | Wayne | 38 min |
| Nov 24, 1:30 PM CST | Tornado Warning | MOB | Perry, Stone | 30 min |
| Nov 24, 1:30 PM CST | Tornado Warning | MOB | Greene | 30 min |
| Nov 24, 1:59 PM CST | Tornado Warning | MOB | Greene, Perry | 31 min |
| Nov 24, 2:03 PM CST | Tornado Warning | MOB | Stone | 27 min |
| Nov 24, 2:25 PM CST | Tornado Warning | MOB | Greene | 35 min |
| Nov 24, 2:29 PM CST | Tornado Warning | MOB | George, Stone | 31 min |
| Nov 24, 2:56 PM CST | Tornado Warning | MOB | Greene | 34 min |
| Nov 24, 3:30 PM CST | Tornado Warning | MOB | Greene | 30 min |
| Nov 24, 3:59 PM CST | Severe Thunderstorm Warning | MOB | Greene | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.